Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Kansas City, MO

August 6, 2018Howard County, Macon County, Randolph County, Missouri

NWS Kansas City, MO issued this special weather statement at Aug 6, 2018, 11:13 PM CDT for Howard County, Macon County, Randolph County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2018, 11:13 PM CDT (04:13 UTC)
Expired
Aug 7, 2018, 12:00 AM CDT
In force
47 min
Issued by
NWS Kansas City, MO

Counties Howard County, MO, Macon County, MO, Randolph County, MO

The radar

The Pleasant Hill radar (KEAX), 165 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 11:59 PM CDTTSTM WND DMGMoberly, MODELAYED REPORT. TIME MATCHED TO RADAR. LARGE TREE LIMBS AND POWER LINES DOWN AROUND MOBERLY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2488 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS83 KEAX 070413
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1113 PM CDT MON AUG 6 2018
 
MOZ017-025-032-033-039-040-046-070500-
Macon MO-Adair MO-Saline MO-Chariton MO-Randolph MO-Cooper MO-
Howard MO-
1113 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHARITON...RANDOLPH...
SOUTHEASTERN ADAIR...HOWARD...NORTHEASTERN SALINE...MACON AND
NORTHEASTERN COOPER COUNTIES UNTIL MIDNIGHT CDT...

At 1113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Novinger to near Malta Bend.
Movement was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Kirksville, Moberly, Boonville, Macon, Fayette, Slater, Salisbury,
Huntsville, La Plata, Glasgow, New Franklin, Bevier, Higbee,
Keytesville, Atlanta, Clark, Callao, Cairo, Armstrong and Brashear.

This includes Interstate 70 in Missouri between mile markers 105 and
114.
 
LAT...LON 3925 9232 3925 9243 3898 9257 3892 9250
      3888 9252 3898 9285 3923 9307 4016 9257
      4016 9235 3995 9235 3995 9229
TIME...MOT...LOC 0413Z 276DEG 28KT 4011 9277 3915 9331 

$$

Welsh

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:43 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 6, 6:43 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
643 PM CDT Mon Aug 6 2018

.Discussion...
Issued at 245 PM CDT MON AUG 6 2018

A mid level shortwave trough provided enough lift this morning to
keep the remnant cloud coverage this morning and early afternoon to
keep temperatures much lower than previously forecasted. Satellite
observations indicate there will be some clearing pushing over our
area in the next few hours so temps will most likely still get into
the low to mid 90s, but we may escape the upper 90s. This drop in
temperature also decreased the heat index values down below 100
degrees in most locations.  A diffuse boundary is currently located
over northern MO in a SW-NE like orientation and will provide the
main focus for convection late this evening and into overnight.
There appears to be two rounds of convection in the next 24 hours,
with the first occurring late this afternoon into the evening as
storms form over SE Nebraska and advect into NW Missouri after
sunset. This complex of storms will likely be well into the
convective cycle as it moves into Missouri and will be relatively
high based.  MLCAPE values may reach up near 1500-2000 J/kg and
there will be 0-6km bulk shear values near 30kts.  This will create
a brief chance of strong to low end severe weather with isolated
strong winds being the main threat due to a very steep low level
lapse rates with an inverted V type sounding and DCAPE > 1000 J/kg.
This first round of precip will stay mainly north of HWY 36 as it
advects east.  The second round of storms will have stronger forcing
along a weak warm front over northern KS that will be enhanced by a
developing LLJ overnight. This boundary will be enhanced by an upper
level shortwave which will lead to a sustained line of storms than
the first round. This boundary will work its way down through are
area following the LLJ as it pushes through the KC Metro area early
in the morning on Tuesday.  The CAPE will be mostly elevated when
this boundary pushes through, limiting any severe weather chances,
but may provide some isolated to scattered thunderstorms embedded in
the scattered showers.  This boundary looks to stall over our area
tomorrow morning keeping PoPs in the forecast through the afternoon.
Due to the high based nature of these storms the QPF will not be
drought busting, but a widespread 0.25-.5" of rainfall is expected
over the region.

Upper level ridging will build over the Rockies mid week keeping our
area on the edge in a NW to N flow aloft through the rest of the
forecast period. Higher pressure will build into the region on the
backside of this boundary keeping our forecast relatively cool and
dry through the weekend.  GFS does show some signals of diurnal
convection over central MO, but other models have a stronger capping
inversion and keep us dry.  Due to this uncertainty any PoPs on Wed
remain on the lower end. The next chance to any PoPs over the region
is when a shortwave trough pushes into northern MO Friday morning,
but this signal is not strong throughout the models and so there is
still some uncertainty in the PoPs. Temperatures will remain in the
upper 80s to lower 90s through the forecast with light winds out of
the north.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 643 PM CDT MON AUG 6 2018

Despite storms expected this evening through Tuesday morning, most
of this TAF cycle will be VFR. Thunderstorms that will move
across will be rather high based, but there might be several
different rounds of scattered activity, so have broad brushed the
terminals overnight through the mid to late morning hours of
Tuesday. Expect many updates to TAFs as storms near terminals.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Barham
Aviation...Cutter
Hazardous weather outlook, Aug 6, 3:40 AM CDT, 19 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
340 AM CDT Mon Aug 6 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-070845-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
340 AM CDT Mon Aug 6 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Heat indices this afternoon will range from 100 to 103. Storms
 are expected this evening and tonight, some which could become
 strong.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Storms may linger into Tuesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Aug 6, 9:43 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
943 PM CDT MON AUG 6 2018

MOZ014-015-022>024-070330-
Grundy MO-Daviess MO-Livingston MO-Linn MO-Caldwell MO-
943 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS...
SOUTHWESTERN LINN...SOUTHERN GRUNDY...NORTHEASTERN CALDWELL AND
LIVINGSTON COUNTIES UNTIL 1030 PM CDT...

At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near
Breckenridge, or 10 miles west of Chillicothe, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Chillicothe, Jamesport, Breckenridge, Wheeling, Utica, Chula, Laredo,
Ludlow, Mooresville, Lock Springs, Spring Hill, Avalon and Dawn.

LAT...LON 4007 9347 3969 9328 3967 9328 3966 9327
      3965 9329 3962 9364 3965 9390 3994 9391
TIME...MOT...LOC 0243Z 256DEG 29KT 3981 9375

Welsh
Special weather statement, Aug 6, 9:52 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
952 PM CDT MON AUG 6 2018

MOZ022-030-031-070330-
Ray MO-Carroll MO-Caldwell MO-
952 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAY...WESTERN CARROLL
AND SOUTHEASTERN CALDWELL COUNTIES UNTIL 1030 PM CDT...

At 952 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Hardin, or 8 miles northeast of Richmond, moving east
at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Richmond, Norborne, Hardin, Knoxville and Stet.

LAT...LON 3926 9393 3944 9412 3961 9373 3961 9371
      3950 9356 3925 9349
TIME...MOT...LOC 0252Z 256DEG 30KT 3937 9387

Welsh
Local storm report, Aug 6, 10:03 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND GST     CHILLICOTHE             39.79N 93.55W
08/06/2018  E50 MPH          LIVINGSTON         MO   EMERGENCY MNGR

&&

JW
Special weather statement, Aug 6, 10:25 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1025 PM CDT MON AUG 6 2018

MOZ023-024-031-032-038-039-070400-
Carroll MO-Saline MO-Chariton MO-Lafayette MO-Livingston MO-Linn MO-
1025 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CHARITON...LINN...CENTRAL
CARROLL...SALINE...EASTERN LAFAYETTE AND EASTERN LIVINGSTON COUNTIES
UNTIL 1100 PM CDT...

At 1025 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Wheeling to near Bosworth to
near Corder. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Marshall, Higginsville, Brookfield, Carrollton, Concordia, Marceline,
Slater, Sweet Springs, Brunswick, Waverly, Keytesville, Meadville,
Hale, Corder, Alma, Laclede, Bosworth, Linneus, Wheeling and Malta
Bend.

This includes Interstate 70 in Missouri between mile markers 53 and
77.

LAT...LON 3896 9320 3893 9361 3905 9375 3950 9340
      3995 9350 4004 9306 4004 9295 3940 9283
TIME...MOT...LOC 0325Z 270DEG 29KT 3992 9340 3951 9324 3915 9367

Welsh
Local storm report, Aug 6, 10:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1032 PM CDT MON AUG 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     COWGILL                 39.56N 93.92W
08/06/2018                   CALDWELL           MO   PUBLIC

            REPORT FROM SOCIAL MEDIA. 5" BRANCH SNAPPED
            OFF TREE ALONG GUST FRONT.

&&

JW
Special weather statement, Aug 6, 11:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1113 PM CDT MON AUG 6 2018

MOZ017-025-032-033-039-040-046-070500-
Macon MO-Adair MO-Saline MO-Chariton MO-Randolph MO-Cooper MO-
Howard MO-
1113 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHARITON...RANDOLPH...
SOUTHEASTERN ADAIR...HOWARD...NORTHEASTERN SALINE...MACON AND
NORTHEASTERN COOPER COUNTIES UNTIL MIDNIGHT CDT...

At 1113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Novinger to near Malta Bend.
Movement was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Kirksville, Moberly, Boonville, Macon, Fayette, Slater, Salisbury,
Huntsville, La Plata, Glasgow, New Franklin, Bevier, Higbee,
Keytesville, Atlanta, Clark, Callao, Cairo, Armstrong and Brashear.

This includes Interstate 70 in Missouri between mile markers 105 and
114.

LAT...LON 3925 9232 3925 9243 3898 9257 3892 9250
      3888 9252 3898 9285 3923 9307 4016 9257
      4016 9235 3995 9235 3995 9229
TIME...MOT...LOC 0413Z 276DEG 28KT 4011 9277 3915 9331

Welsh

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:00 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway30 min
Aug 6, 7:29 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth31 min
Aug 6, 7:41 PM CDTSpecial Weather StatementEAXHolt49 min
Aug 6, 7:53 PM CDTSpecial Weather StatementEAXMercer37 min
Aug 6, 7:59 PM CDTSpecial Weather StatementEAXGentry, Worth31 min
Aug 6, 8:02 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Sullivan28 min
Aug 6, 8:10 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Worth35 min
Aug 6, 8:12 PM CDTSpecial Weather StatementEAXBuchanan33 min
Aug 6, 8:18 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan27 min
Aug 6, 8:26 PM CDTSpecial Weather StatementEAXMercer, Putnam, Schuyler49 min
Aug 6, 9:09 PM CDTSpecial Weather StatementEAXRay51 min
Aug 6, 9:34 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Ray26 min
Aug 6, 9:43 PM CDTSpecial Weather StatementEAXLivingston47 min
Aug 6, 9:52 PM CDTSpecial Weather StatementEAXRay38 min
Aug 6, 10:25 PM CDTSpecial Weather StatementEAXChariton, Linn, Saline35 min
Aug 6, 10:43 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Linn, Macon and 3 more32 min
Aug 6, 11:33 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph27 min
Aug 6, 11:59 PM CDTSevere Thunderstorm WarningEAXRandolph16 min
Aug 6, 9:35 PM CDTSpecial Weather StatementEAXJohnson, Miami40 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.